ï»¿A Multilevel Search Algorithm for the Maximization of Submodular Functions
We consider the objective function of a simple recourse problem with fixed technology matrix and integer second-stage variables. Separability due to the simple recourse structure allows to study a one-dimensional version instead. Based on an explicit formula for the objective function, we derive a complete description of the class of probability density functions such that the objective function is convex. This result is also stated in terms of random variables. Next, we present a class of convex approximations of the objective function, which are obtained by perturbing the distributions of the right-hand side parameters. We derive a uniform bound on the absolute error of the approximation. Finally, we give a representation of convex simple integer recourse problems as continuous simple recourse problems, so that they can be solved by existing special purpose algorithms
|Date of creation:||2004|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +31 50 363 7185
Fax: +31 50 363 3720
Web page: http://som.eldoc.ub.rug.nl/Email:
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Goldengorin, Boris & Ghosh, Diptesh & Sierksma Gerard, . "Data Correcting Algorithms in Combinatorial Optimization," IIMA Working Papers WP2004-04-05, Indian Institute of Management Ahmedabad, Research and Publication Department.
- Boris Goldengorin & Gerard Sierksma & Gert A. Tijssen & Michael Tso, 1999. "The Data-Correcting Algorithm for the Minimization of Supermodular Functions," Management Science, INFORMS, vol. 45(11), pages 1539-1551, November.
- Beasley, J. E., 1993. "Lagrangean heuristics for location problems," European Journal of Operational Research, Elsevier, vol. 65(3), pages 383-399, March.
- Fred Glover & Gary A. Kochenberger & Bahram Alidaee, 1998. "Adaptive Memory Tabu Search for Binary Quadratic Programs," Management Science, INFORMS, vol. 44(3), pages 336-345, March.
When requesting a correction, please mention this item's handle: RePEc:dgr:rugsom:04a20. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joke Bulthuis)
If references are entirely missing, you can add them using this form.